Flood, Oldham
- When
- January 7, 9:40 AM EST to January 19, 8:30 AM EST
- Where
- Oldham forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.200, -86.667
34 feet around 1245 PM EST on January 12. Flood stage at the upper gage is 23 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The Ohio River upper gage at Louisville crested at 28.34 feet around 1245 PM EST on January 12. Flood stage at the upper gage is 23 feet. Minor flooding occurs at this level. Some homes along River Road in Louisville are flooded. Large portions of River Road were closed from Louisville to Goshen. Most of Riverside Drive in Oldham County was flooded, limiting access to the Oldham Acres and Harmony Village areas. Some homes in Oldham Acres were flooded, but only minimal damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 7, 3:30 AM EST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EST FRI JAN 7 2005 .SHORT TERM FORECAST (TODAY THROUGH SUNDAY)... TEMPS HAVE LEVELED OFF HERE IN THE LAST FEW HRS AS CLOUDINESS INCREASES FROM THE SOUTH AND HIGH CLOUDS CONTINUE TO STREAM IN FROM THE WEST. MID LEVEL WAVE APPARENT ON LATEST WATER VAPOR SATELLITE DEEPENING OVER WEST TEXAS REGION...MEANWHILE MOISTURE STREAMS NORTHEAST FROM THE GULF. RAIN IS BEGINNING TO BREAK OUT INTO SOUTHERN TN ATTM. INITIALIZATION OF GFS SEEMS A LITTLE BETTER WITH LOCATION OF PRECIP SWATH VS ETA...HOWEVER PRECIP APPEARS TO BE DVLPNG NORTHWARD A LITTLE QUICKER THAN EITHER MODEL INDICATES. AT THIS TIME IT LOOKS LIKE PRECIP SHOULD REACH SOUTHERN KY AROUND DAYBREAK OR SHORTLY AFTER...THEN NOT REACH THE LOU OR LEX AREAS UNTIL LATE MORNING. WITH THIS IN MIND...THE LOWER AMS OVER SRN KY SHOULD BE SUPPORTIVE OF SOME MIXED PRECIP INITIALLY...BUT IT SHOULD LAST NO LONGER THAN A COUPLE HRS. SINCE PRECIP WILL NOT REACH FURTHER NORTH UNTIL LATE MORNING OR SO...WILL NOT MENTION THE POSSIBILITY OF MIXED PRECIP THERE. GFS AMS PROFILES SUPPORTS THIS OVER SOUTHERN KY ESP SINCE PRECIP SEEMS TO BE DVLPNG A LITTLE FASTER. WILL INCREASE POPS TO CATEGORICAL ACROSS ALL OF CENTRAL KY FOR THIS EVENT...MAINLY FROM LATE AFTERNOON TO SHORTLY AFTER MIDNIGHT. PRECIP WILL DIMINISH FROM WEST TO EAST AFTER MIDNIGHT. OVER SOUTHERN IN LOOKS LIKE LIKELY POPS THE WAY TO GO...YET QPF SHOULD BE MUCH LIGHTER THERE. QPF LOOKS TO BE 1 TO POSSIBLY 1.5 INCHES FOR CENTRAL KY...PARTICULARLY SOUTH OF A BWG TO LEX LINE...WITH LESSER AMOUNTS FURTHER NORTH. WILL GO ON THE LOW END FOR TEMPS TODAY WITH ABUNDANT CLOUDINESS AND PRECIP MOVING IN A LITTLE FASTER. IT WILL BE A RAW WINTERS DAY WHERE THE RAIN OCCURS. TEMPS WILL STRUGGLE TO REACH 40 DEGREES FOR MUCH OF THE AREA. RIDGING AND DECENT WARMING TREND STILL LOOKS ON TARGET FOR SATURDAY INTO SUNDAY. GFS AND ETA MOS IN DECENT AGREEMENT UNTIL SUNDAY...ETA WARMS MUCH MORE RAPIDLY THAN GFS. RATHER FAST WSW MID LEVEL FLOW DVLPS BUT REMAINS DRY THROUGH SUNDAY...AND WILL LEAN WITH A BLEND OF THE ETA AND GFS MOS. .LONG TERM FORECAST (SUNDAY NIGHT THROUGH FRIDAY NIGHT)... LOW LEVEL TROUGH DEVELOPS SUNDAY NIGHT INTO MONDAY. ATTM CURRENT FORECAST OF LOW CHANCE POPS STILL LOOKS GOOD FOR MONDAY WITH HIGHER POPS MONDAY NIGHT INTO TUESDAY AS A WARM FRONT STRENGTHENS AND MOVES NORTH OF THE AREA. NO OTHER CHANGES EXPECTED FOR THIS TIME. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 455 AM EST FRI JAN 7 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 455 AM EST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL MOVE INTO TENNESSEE AND EASTERN KENTUCKY LATER TODAY AND TONIGHT. RAIN WILL DEVELOP ACROSS SOUTH-CENTRAL KENTUCKY EARLY THIS MORNING...AND SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA BY MIDDAY. THE RAIN MAY BEGIN AS A PERIOD OF SLEET AND FREEZING RAIN ACROSS WEST-CENTRAL KENTUCKY EARLY THIS MORNING...MAINLY AROUND THE BOWLING GREEN...HARTFORD AND LEITCHFIELD AREAS. LITTLE OR NO ICE ACCUMULATION WILL OCCUR BEFORE THE MIXTURE QUICKLY CHANGES TO ALL RAIN. RAINFALL AMOUNTS AROUND AN INCH ARE LIKELY ACROSS CENTRAL KENTUCKY TODAY AND TONIGHT. SOME PONDING OF WATER OR MINOR FLOODING MAY OCCUR. RAINFALL WILL BE AROUND 1/2 INCH NORTH OF THE OHIO RIVER. THE RAIN MAY END AS A BRIEF PERIOD OF SNOW LATER TONIGHT IN SOUTHERN INDIANA...ALTHOUGH NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH A FRONTAL BOUNDARY IN THE VICINITY...SHOWERS WILL BE POSSIBLE NEXT TUESDAY AND WEDNESDAY. HEAVY RAINFALL MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE REQUESTED TO REPORT ANY WINTRY PRECIPITATION OR FLOODING TODAY AND TONIGHT. JB
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433497, 5433498.